Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 22, NWS Midland/Odessa, TX

April 21, 2018

NWS Midland/Odessa, TX issued this red flag warning at Apr 21, 2018, 4:10 AM CDT. It took effect at Apr 21, 2018, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2018, 4:10 AM CDT (09:10 UTC)
In effect from
Apr 21, 2018, 12:00 PM CDT
Expired
Apr 21, 2018, 8:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

408 
WWUS84 KMAF 210910
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
410 AM CDT Sat Apr 21 2018

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS 
EVENING FOR DRY AND BREEZY CONDITIONS, AND VERY HIGH TO EXTREME 
FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN 
HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND AND PRESIDIO VALLEY...

.Dry and breezy conditions along with high to extreme fire danger
will result in critical fire weather conditions this afternoon 
across the higher terrain of southwest Texas. 

TXZ057-074-079>081-258-212000-
/O.NEW.KMAF.FW.W.0022.180421T1700Z-180422T0100Z/
Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area-
Presidio Valley-Marfa Plateau-Big Bend Area-Guadalupe Mountains-
410 AM CDT Sat Apr 21 2018 /310 AM MDT Sat Apr 21 2018/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDY AND DRY CONDITIONS AND
VERY HIGH TO EXTREME FIRE DANGER...

* WIND...Northwest 20 to 25 mph with higher gusts.
  
* HUMIDITY...6 to 15 percent. 

* FIRE DANGER...Very high to extreme. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
288 
WWUS84 KMAF 210920 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
420 AM CDT Sat Apr 21 2018

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR DRY AND BREEZY CONDITIONS, AND VERY HIGH TO EXTREME
FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN
HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND AND PRESIDIO
VALLEY...

.Dry and breezy conditions along with high to extreme fire danger
will result in critical fire weather conditions this afternoon
across the higher terrain of southwest Texas.

NMZ114-212000-
/O.EXA.KMAF.FW.W.0022.180421T1700Z-180422T0100Z/
Guadalupe Mountains-
320 AM MDT Sat Apr 21 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WINDY AND DRY CONDITIONS AND VERY HIGH TO
EXTREME FIRE DANGER...

* WIND...Northwest 20 to 25 mph with higher gusts.

* HUMIDITY...11 to 15 percent.

* FIRE DANGER...Very high to extreme.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ057-074-079>081-258-212000-
/O.CON.KMAF.FW.W.0022.180421T1700Z-180422T0100Z/
Van Horn and Highway 54 Corridor-Davis/Apache Mountains Area-
Presidio Valley-Marfa Plateau-Big Bend Area-Guadalupe Mountains-
420 AM CDT Sat Apr 21 2018 /320 AM MDT Sat Apr 21 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDY AND DRY
CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER...

* WIND...Northwest 20 to 25 mph with higher gusts.

* HUMIDITY...6 to 15 percent.

* FIRE DANGER...Very high to extreme.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
220 
WWUS84 KMAF 211842
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
142 PM CDT Sat Apr 21 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY THIS EVENING 
FOR DRY AND BREEZY CONDITIONS, AND VERY HIGH TO EXTREME FIRE 
DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, VAN HORN HIGHWAY 54 
CORRIDOR, MARFA PLATEAU, BIG BEND AND PRESIDIO VALLEY...

.Dry and breezy conditions along with high to extreme fire danger
will persist through late this afternoon and early evening across
the higher terrain of southwest Texas.

NMZ114-TXZ057-074-079>081-258-220100-
/O.CON.KMAF.FW.W.0022.000000T0000Z-180422T0100Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
Big Bend Area-
142 PM CDT Sat Apr 21 2018 /1242 PM MDT Sat Apr 21 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ 
THIS EVENING FOR WINDY AND DRY CONDITIONS AND VERY HIGH TO EXTREME
FIRE DANGER...

* WIND...Northwest 20 to 25 mph with higher gusts.

* HUMIDITY...6 to 15 percent.

* FIRE DANGER...Very high to extreme.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:19 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 21, 3:19 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
319 AM CDT Sat Apr 21 2018

.DISCUSSION...
Upper low over Southern CO this morning will drift across OK today
and into AR Sunday.  The next upper trough comes ashore the NW Coast
Sunday... it slowly moves east for awhile before diving down across
the Central Plains midweek.  After this trough passes east another
one swings down out of Canada and across the plains.  Both of these
troughs should keep the coming week on the cooler side and keep
chance of storms in the forecast.

A cold front in the Panhandle this morning will move down into the
area later today and pass through the rest of the region overnight.
Temperatures today will be in the 70s north to 80s along and south
of the Pecos with 90s along the Rio Grande.  Sunday will be a little
cooler with highs generally in the 70s.  On Monday 80s return and
spread northward Tuesday with some 90s.  Another cold front comes
down late Tuesday with cooler readings expected Wednesday with
readings near normal for the rest of the week.

As of 08z still have good low level moisture over the east with a
sharp dryline near a Hobbs to Fort Stockton line.  East of the
dryline have dewpts in the 50s while dewpts mainly in the single
digits over the west.  Had some storms develop yesterday across SE
NM and the Trans Pecos down into the Big Bend region.  Think most of
the convection is over for this event but went ahead and threw in
mention of isolated storms this morning across the NE Permian Basin.
Will not be as windy today.  Some chance of rain in the extended
with the next troughs but think models overdoing it.

&&

.FIRE WEATHER...
Will go ahead and issue a Red Flag Warning for this afternoon for
the Big Bend including the Guadalupe Mountains in Culberson county
and the Van Horn Highway 54 corridor. Breezy and dry conditions in
these areas will result in max RFTI's of 3 to 4 this afternoon. In
addition ERC-G fuel values are forecast to be in the 75th to 89th
percentile in these areas. When combined with RFTI values of 3-4, a
Red Flag Warning is recommended. Conditions should improve early
this evening as winds decrease due to nocturnal cooling. Recovery
tonight will be fair to poor.

Fire weather concerns should ease Sunday through Tuesday as moisture
increases with decreasing wind speeds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     76  43  71  49 /  10   0   0   0
Carlsbad                       78  47  73  50 /   0   0  10   0
Dryden                         89  55  78  56 /   0   0  10  10
Fort Stockton                  80  47  75  54 /   0   0  10  10
Guadalupe Pass                 72  47  70  52 /   0   0  10   0
Hobbs                          72  41  71  47 /   0   0   0  10
Marfa                          77  41  72  42 /   0   0  10  10
Midland Intl Airport           78  45  73  51 /   0   0   0  10
Odessa                         78  45  73  51 /   0   0   0  10
Wink                           80  45  76  51 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
     PM MDT/ this evening for Big Bend Area-Davis/Apache
     Mountains Area-Guadalupe Mountains-Marfa Plateau-Presidio
     Valley-Van Horn and Highway 54 Corridor.

&&

12/72
Hazardous weather outlook, Apr 21, 3:58 AM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
358 AM CDT Sat Apr 21 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-220900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
358 AM CDT Sat Apr 21 2018 /258 AM MDT Sat Apr 21 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible this morning across the northeast
Permian Basin. The strongest storms will be capable of producing
brief gusty winds, frequent lightning and brief heavy rainfall.

Dry and breezy conditions will result in critical fire weather
conditions this afternoon through early this evening across the
Guadalupe and Davis Mountains, Marfa Plateau, Van Horn Highway 54
Corridor, Big Bend and Presidio Valley.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.